Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 10, 2021, 3:11 PM EDT for Collier County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 3:11 PM EDT (19:11 UTC)
- Expired
- Aug 10, 2021, 3:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Hail
- 0.50 in
- Wind
- 50
- Spout
- Possible
County Collier County, FL
The radar
The Miami radar (KAMX), 144 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765
WWUS82 KMFL 101911
SPSMFL
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Tue Aug 10 2021
FLZ070-101945-
Inland Collier County FL-
311 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 345 PM EDT...
At 310 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Big
Corkscrew Island, or near Ave Maria, moving west at 10 mph.
HAZARD...Possible Landspouts, wind gusts up to 50 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Big Corkscrew Island, Orangetree,
Corkscrew Swamp Sanctuary and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2632 8166 2642 8166 2642 8145 2624 8146
2625 8171 2632 8172
TIME...MOT...LOC 1910Z 088DEG 9KT 2633 8155
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
Hadi/ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:10 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 10, 3:10 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Miami FL 310 PM EDT Tue Aug 10 2021 .SHORT TERM... Through Wednesday Broad and expansive ridging continues to remain established across South Florida today, with prevailing easterly flow continuing to advect across the region. Ample insolation and differential heating has allowed for the development of scattered showers and thunderstorms over interior areas of South Florida over the last several hours. With the easterly flow, these showers and thunderstorms will favor the western interior and Gulf coast areas through the early evening hours before decreasing in coverage with the loss of diurnal heating. Although ample moisture remains in the lower levels, the advection of a sightlier drier airmass has acted to act limit the distribution of convection across the area today. However, relatively colder temperatures aloft (-7.5 C at 500mb per the 12Z RAOB MFL Sounding) and MLCAPE of 3000-4000 J/kg per the SPC Mesoscale Analysis page support the potential of a few storms on the stronger side today. Strong wind gusts, localized flooding due to repeated rounds of heavy rainfall, and small hail is possible in the strongest thunderstorm activity through the early evening hours. With continued ridging over South Florida, a similar pattern will evolve across the region on Wednesday. Showers and thunderstorms will be possible along the east coast during the morning hours before the persistent easterly flow will allow for the advection of the best convective environment westward across the interior by the late morning and afternoon hours. Coupled with the differently heating and insolation, showers and thunderstorms will develop across the interior and propagate westwards in the easterly flow. Strong wind gusts, heavy rainfall, and localized flooding are once again possible tomorrow with the strongest thunderstorm activity. Given the saturated soils due to heavy rainfall over the last several day, localized/urban flooding may continue to be a concern across portions of Metro Collier County. .LONG TERM (Wednesday Night through Tuesday)... Deep layer easterly flow will prevail to start off the long term period across the region. At the same time a tropical upper tropospheric trough (TUTT) will continue to slowly move west northwestward across the Florida peninsula and into the eastern Gulf of Mexico through Thursday and into Thursday night. Moisture values across the region will remain typical for this time of year, therefore with the eastern flow in place, scattered to numerous showers and thunderstorms will develop along the sea breezes as the push inland and interact with each other. The greatest chances of showers and thunderstorms will be across the interior and west coast region during the afternoon and evening hours. High temperatures on Thursday will generally range from the upper 80s across the east coast to the lower 90s across the interior sections. On Friday, the TUTT in the eastern Gulf of Mexico will gradually dissipate, and then all eyes will turn towards the east as Potential Tropical Cyclone Six advances towards the region on Friday night and into the upcoming weekend. Confidence in the exact track and intensity of this system remains on the low side, therefore, it is still to early to tell what, if any impacts this disturbance could bring to South Florida. At the very least, it does look like with moisture increasing across the region, the potential for heavy rainfall and flooding will increase across South Florida as the weekend progresses. Now is a good time to make sure you have your hurricane preparedness plan in place as we are nearing the peak of the hurricane season. Changes to the forecast are possible as the uncertainty with the track and intensity remains high and this will continue to be monitored as the week progresses. && .AVIATION(18Z TAFS)... The focus for convective activity will begin to shift across the interior and Gulf Coast through the afternoon and into the early evening hours. For now, mostly kept VCs going with possible short fused TEMPOs for APF where the best potential will reside. Outside of convection, VFR conditions expected. Generally light to moderate easterly flow expected through the cycle. && .MARINE... Prevailing flow will continue to be easterly as the Bermuda High remains established across the region. Sea-breezes will allow for an onshore wind component along the coast in the afternoons, with an offshore flow component occurring during the overnight hours. Winds and seas could be locally enhanced near showers and thunderstorms that develop over the area waters. With Potential Tropical Cyclone 6 possibly on the horizon this upcoming weekend, marine conditions could deteriorate ahead of the system. Given a large degree of uncertainty in the track and intensity forecast associated with this disturbance, be sure to monitor updates to the forecast as they become available. && .BEACHES... The rip current risk will gradually increase across the east coast beaches this week as easterly winds strengthen. By this weekend, the beach conditions could become increasingly hazardous with gusty winds, rough surf, and increasing thunderstorm activity. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 91 79 91 / 20 40 20 50 West Kendall 78 92 79 91 / 20 40 20 50 Opa-Locka 79 92 79 91 / 20 40 20 50 Homestead 79 90 79 90 / 20 30 20 50 Fort Lauderdale 80 90 79 89 / 20 40 20 50 N Ft Lauderdale 80 90 79 90 / 20 40 20 50 Pembroke Pines 79 90 79 90 / 20 40 20 50 West Palm Beach 79 91 78 91 / 30 50 20 50 Boca Raton 79 90 79 90 / 30 40 20 50 Naples 76 92 75 92 / 30 30 20 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...Frye Tonight/Wednesday and Marine/Beaches...Hadi Wednesday Night through Tuesday...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 10, 4:22 AM EDT, 10 hours 49 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 422 AM EDT Tue Aug 10 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 102030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 422 AM EDT Tue Aug 10 2021 ...Scattered Thunderstorms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will be possible today, with the greatest coverage anticipated over the interior and Gulf coast region. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Flooding: Localized flooding from heavy rainfall will be possible today, mainly across metro portions of Southwest Florida. Wind: A few storms could become strong and may be capable of producing wind gusts around 45 mph. Waterspouts: Waterspouts will be possible with showers and thunderstorms. Hail: Small hail cannot be ruled out with the strongest thunderstorms that develop today. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered showers and thunderstorms will be possible through this week, primarily over interior and western portions of South Florida. Locally gusty winds, waterspouts, localized flooding, and frequent lightning strikes may accompany robust thunderstorms. The rip current risk may increase along the Atlantic beaches of South Florida this week as easterly winds increase across the region. Potential Tropical Cyclone 6 is forecast to move west-northwestward approaching Hispaniola/Cuba, and possibly South Florida later in the week. It is too early to determine exact impacts (if any), so be sure to monitor updates to the forecast as they become available. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 10, 2:42 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
242 PM EDT Tue Aug 10 2021
FLZ066-070-101930-
Hendry FL-Inland Collier County FL-
242 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Collier and
south central Hendry Counties through 330 PM EDT...
At 242 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
southwest of Hendry Correctional, or 10 miles southeast of Ave Maria,
moving west at 15 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Orangetree, Hendry
Correctional, Big Corkscrew Island, West Toll Gate On Alligator
Alley, Big Cypress National Preserve, Corkscrew Swamp Sanctuary,
South Blocks Golde, Sunniland, Picayune Strand State Forest, Bunker
Hill, Intersection I-75 And Everglades Blvd, Miles City and Deep
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2632 8166 2642 8166 2641 8107 2618 8097
2603 8092 2604 8165
TIME...MOT...LOC 1842Z 094DEG 14KT 2623 8131
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/ARSpecial weather statement, Aug 10, 3:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Tue Aug 10 2021
FLZ070-101945-
Inland Collier County FL-
311 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 345 PM EDT...
At 310 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Big
Corkscrew Island, or near Ave Maria, moving west at 10 mph.
HAZARD...Possible Landspouts, wind gusts up to 50 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Big Corkscrew Island, Orangetree,
Corkscrew Swamp Sanctuary and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2632 8166 2642 8166 2642 8145 2624 8146
2625 8171 2632 8172
TIME...MOT...LOC 1910Z 088DEG 9KT 2633 8155
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Hadi/ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:19 PM EDT | Special Marine Warning | MFL | 41 min | |
| Aug 10, 2:42 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.